Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 283, NWS Kansas City, MO

July 28, 2011Johnson County, Miami County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Jul 28, 2011, 7:56 PM CDT for Johnson County, Miami County, Kansas. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2011, 7:56 PM CDT (00:56 UTC)
Expired
Jul 28, 2011, 8:30 PM CDT
In force
34 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.25 in
Wind
65.0 mph

Counties Johnson County, KS, Miami County, KS

The radar

The Pleasant Hill radar (KEAX), 45 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 8:20 PM CDTTSTM WND DMGBucyrus, KSPOWER LINE REPORTED DOWN IN BUCYRUS. THUNDERSTORM WIND GUSTS WERE ESTIMATED UP TO 60 MPH. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2011-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 842 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2011-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
842 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
2433 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

863 
WUUS53 KEAX 290056
SVREAX
KSC091-121-290130-
/O.NEW.KEAX.SV.W.0283.110729T0056Z-110729T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
756 PM CDT THU JUL 28 2011

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL JOHNSON COUNTY IN EAST CENTRAL KANSAS...
  NORTHEASTERN MIAMI COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 830 PM CDT

* AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  RAPID THUNDERSTORM DEVELOPMENT NEAR SPRING HILL. THIS STORM WILL
  QUICKLY BECOME SEVERE AND IS EXPECTED TO PRODUCE DOWNBURST WINDS
  GREATER THAN 60 MPH...AND UP TO HALF DOLLAR SIZE HAIL. THIS STORM 
  WAS LOCATED NEAR SPRING HILL...AND NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  SPRING HILL AND BUCYRUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3869 9487 3874 9485 3877 9480 3877 9474
      3876 9468 3874 9464 3869 9462 3865 9465
      3863 9467 3861 9472 3860 9477 3861 9482
      3865 9486
TIME...MOT...LOC 0055Z 203DEG 4KT 3869 9478
WIND...HAIL 65MPH 1.25IN

$$

BOOKBINDER
3 follow-up statements
012 
WWUS53 KEAX 290105
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 PM CDT THU JUL 28 2011

KSC091-121-290130-
/O.CON.KEAX.SV.W.0283.000000T0000Z-110729T0130Z/
MIAMI KS-JOHNSON KS-
805 PM CDT THU JUL 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
JOHNSON AND NORTHEASTERN MIAMI COUNTIES IN EAST CENTRAL KANSAS UNTIL
830 PM CDT...

AT 802 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM LIKELY PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH...AND QUARTER SIZE SIZE HAIL.  THIS STORM WAS CENTERED ABOUT 5 
MILES SOUTHEAST OF SPRING HILL...OR JUST NORTH OF THE COMMUNITY OF 
CHILES. MOVEMENT WAS NEARLY STATIONARY. 

LOCATIONS IMPACTED INCLUDE...
  SPRING HILL...BUCYRUS AND OTHER RURAL LOCATIONS ALONG THE 
  NORTHEAST MIAMI AND SOUTHEAST JOHNSON COUNTY BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3869 9487 3874 9485 3877 9480 3877 9474
      3876 9468 3874 9464 3869 9462 3865 9465
      3863 9467 3861 9472 3860 9477 3861 9482
      3865 9486
TIME...MOT...LOC 0104Z 203DEG 4KT 3870 9477
WIND...HAIL 65MPH 1.25IN

$$

BOOKBINDER
964 
WWUS53 KEAX 290119
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
819 PM CDT THU JUL 28 2011

KSC091-121-290130-
/O.CON.KEAX.SV.W.0283.000000T0000Z-110729T0130Z/
MIAMI KS-JOHNSON KS-
819 PM CDT THU JUL 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
JOHNSON AND NORTHEASTERN MIAMI COUNTIES IN EAST CENTRAL KANSAS UNTIL
830 PM CDT...

AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH...AND GOLF BALL SIZE HAIL. THIS STORM CONTINUES TO INTENSIFY 
AND WAS LOCATED BETWEEN SPRING HILL AND BUCYRUS ALONG THE MIAMI AND 
JOHNSON COUNTY LINE. THIS STORM WAS DRIFTING SLOWLY NORTH AT LESS 
THAN 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  SPRING HILL AND BUCYRUS...AND EVENTUALLY TOWARD THE STILLWELL 
AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3869 9487 3874 9485 3877 9480 3877 9474
      3876 9468 3874 9464 3869 9462 3865 9465
      3863 9467 3861 9472 3860 9477 3861 9482
      3865 9486
TIME...MOT...LOC 0117Z 203DEG 4KT 3871 9477
WIND...HAIL 60MPH 1.75IN

$$

BOOKBINDER
818 
WWUS53 KEAX 290132
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
832 PM CDT THU JUL 28 2011

KSC091-121-290142-
/O.EXP.KEAX.SV.W.0283.000000T0000Z-110729T0130Z/
MIAMI KS-JOHNSON KS-
832 PM CDT THU JUL 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL JOHNSON AND 
NORTHEASTERN MIAMI COUNTIES IN EAST CENTRAL KANSAS HAS BEEN REISSUED 
AND IS NOW IN EFFECT UNTIL 915 PM...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 3869 9487 3874 9485 3877 9480 3877 9474
      3876 9468 3874 9464 3869 9462 3865 9465
      3863 9467 3861 9472 3860 9477 3861 9482
      3865 9486
TIME...MOT...LOC 0119Z 203DEG 4KT 3871 9477

$$

BOOKBINDER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 6:27 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 28, 6:27 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
627 PM CDT THU JUL 28 2011

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

A SHORT BREAK IN THE HEAT AND CONVECTION ARE THE MAIN THEMES FOR THE
FIRST PART OF THE FORECAST PACKAGE. A WEAK COLD FRONT EXTENDING FROM
SOUTHEAST IA THROUGH NW MO INTO CENTRAL KS HAS MADE VERY SLOW
PROGRESS TODAY. THAT SHOULD CHANGE THIS EVENING AS SCATTERED
CONVECTION FORMS ALONG IT AND SPREADS ACROSS ALL BUT THE SOUTHERN
1/4 OF THE CWA. WHILE THE LAST COUPLE OF MODEL RUNS HAVE BEEN TOO
FAST ON DEVELOPING CONVECTION ALONG/NEAR THIS COLD FRONT THEY ALL
TREND TOWARDS AN INCREASE IN ACTIVITY THIS EVENING FROM EAST
CENTRAL/NE KS THROUGH THE NORTHERN HALF OF THE CWA. LOTS OF
PRE-FRONTAL ACCAS NOTED OVER THE CWA TODAY FOREBODES POTENTIAL FOR
STORMS THIS EVENING. LATEST SATELLITE AND RADAR DATA SHOW CONVECTION
HAS FORMED FROM SW TOWARDS CENTRAL KS WITH THE LIKELIHOOD OF IT
EXPANDING DOWNSTREAM. LATEST HRRR AND 18Z NAM/RUC CONCUR.
CONSIDERABLE MID LEVEL CLOUD COVER AND EMBEDDED LIGHT SHOWERS LIE
FURTHER NORTH AND STRETCH THRU NW MO AND CENTRAL IA. WITH VERY WARM
H7 TEMPERATURES OF +13/14C OVERHEAD CONVECTION WILL BE FOUND ALONG
AND BEHIND FRONT. IN ORDER TO GET THE COLD FRONT THROUGH THE CWA A
RELATIVELY LARGE COLD POOL WILL NEED TO FORM. OTHERWISE...THE FRONT
WOULD STALL OVER THE CENTRAL PORTION OF THE CWA. SO...A SIGNIFICANT
FORECAST CHALLENGE IS AT HAND THROUGH FRIDAY.

WHILE ML CAPE VALUES EXCEED 3000K/KG THE EFFECTIVE AND 0-6KM SHEAR
ARE POOR EXCEPT OVER THE NW CORNER OF MO. WHILE ISOLATED SEVERE WIND
GUSTS WILL BE POSSIBLE ACROSS FAR NORTHERN MO NO ORGANIZED SEVERE IS
EXPECTED. DUE TO WEAK STEERING FLOW IN THE 20KT RANGE MULTICELL AND
CLUSTERS SHOULD BE SLOW MOVING SO LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE MAINLY OVER NORTHERN MO.

WILL ERROR ON THE SIDE OF HIGH CHANCE/LIKELY POPS ACROSS NORTHERN
HALF OF CWA AS TOO MANY MODEL SIGNALS POINT TOWARDS SCATTERED
CONVECTION TONIGHT. SHOULD BE A RATHER TIGHT POP GRADIENT ON THE
SOUTH END DUE TO THE WARM MID LEVEL TEMPERATURES.

FRIDAY FORECAST IS BASED ON THE FRONT STALLING OVER THE FAR SOUTHERN
CWA. THIS POSITION PLUS THE EXPECTED CLOUD COVER AND THREAT OF RAIN
SHOULD BE SUFFICIENT TO KEEP HEAT INDEX VALUES BELOW
WARNING/ADVISORY CRITERIA. SHOULD THE FRONT NOT MAKE IT THIS FAR OR
CLOUD COVER BE LESS THAN ANTICIPATED LATER SHIFTS WILL NEED TO
CONSIDER ISSUING A HEAT ADVISORY FOR THE FAR SOUTHERN COUNTIES.

DUE TO LOW CONFIDENCE ON CONVECTIVE CHANCES OWING TO A LACK OF UPPER
FORCING AND A CRUMBLING OF THE COLD FRONT CAN ONLY JUSTIFY LOW
CHANCE POPS ON FRIDAY.

FOR ALL PRACTICAL PURPOSES THE FRONT SHOULD HAVE DISSOLVED BY
SATURDAY. BOUNDARY LAYER WINDS WILL SHIFT BACK TOWARDS THE SOUTHEAST
AND MAX TEMPS SHOULD RISE INTO THE LOWER 90S WITH LOW LEVEL MOISTURE
POOLING OVERHEAD. HI VALUES WILL BE APPROACHING ADVISORY THRESHOLDS.

MJ

SUNDAY - THURSDAY:

THE OVERALL UPPER PATTERN WILL CHANGE VERY LITTLE THROUGH THE PERIOD
AS THE UPPER RIDGE REBUILDS ACROSS THE CENTRAL PLAINS.
ENSEMBLES...THEIR MEANS AND THE OPERATIONAL MODELS REMAIN IN VERY
GOOD AGREEMENT SHOWING 500MB HEIGHTS APPROACHING 600 DM BY SUNDAY.
THESE VERY HIGH HEIGHTS WILL PERSIST INTO AT LEAST TUESDAY WITH THE
UPPER RIDGE FLATTENING OUT INTO WEDNESDAY AND THURSDAY. THE RESULT
OF THIS PERSISTENT RIDGING WILL BE A CONTINUATION OF VERY HOT AND
HUMID CONDITIONS INTO THE FIRST WEEK OF AUGUST. HIGHS SUNDAY THROUGH
THURSDAY WILL ONCE AGAIN PUSH THE CENTURY MARK ACROSS OUR WEST AND
SOUTH WITH UPPER 90S ELSEWHERE. WITH DEWPOINTS PERSISTENTLY IN THE
UPPER 60S TO LOWER 70S HEAT INDICES WILL CONTINUE TO BE EXCESSIVE
WITH VALUES RANGING FROM 100 TO 110 ACROSS THE ENTIRE FORECAST AREA
FOR MOST OF THE EXTENDED PERIOD. CONFIDENCE IN THE EXCESSIVE
TEMPERATURES DECREASES SOME FOR THURSDAY. WITH THE RIDGE FLATTENING
OUT CONVECTION THAT FORMS TO THE NORTH OF THE AREA MAY BE ABLE TO
SPREAD COOLER AIR/CLOUD COVER/PRECIPITATION CHANCES INTO NORTHERN
MO. BUT FOR THE SOUTHERN HALF/TWO THIRDS OF THE FORECAST AREA THE
EXCESSIVE HEAT SHOULD EASILY CONTINUE THROUGH AT LEAST THURSDAY.
ANOTHER RESULT OF THIS PERPETUAL HEAT IS THAT SOIL MOISTURE
CONTINUES TO DRY UP. THROUGH LATE JULY THE SOUTHWESTERN PORTIONS OF
THE FORECAST AREA ARE RUNNING AS MUCH AS 100 MM BELOW NORMAL WHICH
IS AROUND 20% OF NORMAL.

CDB

&&

.AVIATION...

FOR THE 00Z TAFS...LIGHT/VARIABLE WINDS AND VFR CONDITIONS ARE
/GENERALLY/ EXPECTED ACROSS THE TERMINALS OVER THE NEXT 24 HOURS.

THE CAVEAT TO THIS IS THAT SCATTERED THUNDERSTORMS WILL BECOME
INCREASINGLY LIKELY THIS EVENING...WITH THE THREAT PERSISTING UNTIL
AROUND DAYBREAK. IN AND AROUND THUNDERSTORMS...IFR VISIBILITIES MAY
OCCUR IN TORRENTIAL RAIN WITH LOCALIZED MICROBURSTS THAT MAY BE
STRONG TO DAMAGING THROUGH AROUND 04Z. STORM BASES EXPECTED AROUND
7KFT AGL WITH TOPS TO 50KFT.

BOOKBINDER

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR MOZ013-
     014-020>023-028>033-037>040-043>046-053-054.

     HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ006>008-
     015>017-024-025.

KS...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ025-
     057-060-103>105.

&&

WFO EAX
Hazardous weather outlook, Jul 28, 6:24 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
624 PM CDT THU JUL 28 2011

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
624 PM CDT THU JUL 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

THROUGH EARLY THIS EVENING...OPPRESSIVE HEAT AND HUMIDITY WILL
CONTINUE ALONG AND SOUTH OF A KANSAS CITY TO MOBERLY LINE WITH
TEMPERATURES AROUND 100 DEGREES AND HEAT INDICES BETWEEN 105 AND 110
DEGREES THROUGH 9 PM.

THE THREAT FOR THUNDERSTORMS WILL INCREASE ACROSS THE ENTIRE OUTLOOK
AREA THIS EVENING INTO THE OVERNIGHT HOURS AS A WEAK FRONT SETTLES
SOUTH INTO THE AREA. THUNDERSTORMS WILL INITIALLY BE ISOLATED IN
NATURE...BUT COULD DEVELOP QUITE RAPIDLY THIS EVENING...WITH THE
POTENTIAL FOR DAMAGING DOWNBURST WINDS AND SMALL HAIL IN THE
STRONGEST STORMS.

THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS OVERNIGHT...AND
MAY REPEATEDLY TRACK OVER THE SAME AREAS. GIVEN THE EXTREMELY DRY
SOILS...PERSISTENT HEAVY RAINFALL COULD LEAD TO EXCESSIVE RUNOFF
WITH THE POTENTIAL FOR LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON FRIDAY AND
SATURDAY AS THE FRONT STALLS OVER CENTRAL MISSOURI. ORGANIZED SEVERE
THUNDERSTORMS ARE NOT EXPECTED WITH THIS ACTIVITY.

A LARGE DOME OF HIGH PRESSURE AND HOT AIR ALOFT WILL RE-ESTABLISH
ITSELF FROM THE SOUTHERN AND CENTRAL ROCKIES EASTWARD LATE THIS
WEEKEND AND INTO NEXT WEEK...BRINGING A RETURN TO POTENTIALLY
DANGEROUS HEAT AND HUMIDITY BY SUNDAY AND LASTING INTO THE MIDDLE OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER ANY
ISOLATED THUNDERSTORM COULD BECOME SEVERE THIS EVENING AND SPOTTERS
ARE URGED TO MONITOR LOCAL CONDITIONS AND REPORT AS NEEDED.

BOOKBINDER

In the hours before

Special weather statement, Jul 28, 6:33 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
633 PM CDT THU JUL 28 2011

MOZ037-043-290000-
CASS MO-JACKSON MO-
633 PM CDT THU JUL 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON AND CENTRAL CASS
COUNTIES UNTIL 700 PM CDT...

AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS RAPIDLY DEVELOPING JUST SOUTHWEST
OF PLEASANT HILL...OR NEAR LAKE WINNEBAGO. THESE STORMS WERE NEARLY
STATIONARY.

AS THESE STORMS CONTINUE TO DEVELOP...THEY MAY BE CAPABLE OF
PRODUCING DOWNBURSTS WITH WINDS OF 50 MPH OR GREATER.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PLEASANT HILL...GREENWOOD...EAST LYNNE...LAKE WINNEBAGO AND
  STRASBURG.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3887 9443 3887 9434 3887 9422 3885 9414
      3877 9414 3871 9415 3864 9420 3860 9427
      3859 9440 3861 9452 3866 9457 3878 9456
      3886 9451
TIME...MOT...LOC 2333Z 233DEG 4KT 3876 9436

BOOKBINDER
Special weather statement, Jul 28, 6:39 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
639 PM CDT THU JUL 28 2011

MOZ046-290030-
COOPER MO-
639 PM CDT THU JUL 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN COOPER COUNTY UNTIL 730
PM CDT...

AT 635 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST SOUTH OF BUNCETON...OR 5 MILES NORTH OF
TIPTON.  THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...AND FURTHER STRENGTHENING TOWARD SEVERE
LIMITS MAY BE POSSIBLE OVER RURAL SOUTHERN COOPER COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3885 9281 3885 9273 3885 9266 3883 9261
      3879 9259 3874 9263 3869 9267 3868 9291
      3872 9295 3879 9291 3882 9287
TIME...MOT...LOC 2339Z 316DEG 1KT 3873 9280

BOOKBINDER
Special weather statement, Jul 28, 6:43 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
643 PM CDT THU JUL 28 2011

MOZ054-290015-
HENRY MO-
643 PM CDT THU JUL 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENRY COUNTY UNTIL 715 PM
CDT...

AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF CALHOUN...OR 8 MILES SOUTH
OF WINDSOR. MOVEMENT WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM FROM SOUTHEAST
OF CALHOUN TO THE BENTON COUNTY LINE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3835 9365 3851 9357 3852 9352 3851 9351
      3842 9351 3833 9351
TIME...MOT...LOC 2343Z 199DEG 5KT 3842 9353

BOOKBINDER
Local storm report, Jul 28, 7:13 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
713 PM CDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     TSTM WND GST     GREENWOOD               38.85N 94.34W
07/28/2011  E50 MPH          JACKSON            MO   NWS EMPLOYEE

            ALSO REPORTED DIME SIZE HAIL.

&&

BOOKBINDER
Local storm report, Jul 28, 7:15 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
715 PM CDT THU JUL 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     HAIL             GREENWOOD               38.85N 94.34W
07/28/2011  E1.00 INCH       JACKSON            MO   NWS EMPLOYEE

            HAIL ACCOMPANIED BY 50 MPH WIND.

&&

CUTTER
Special weather statement, Jul 28, 7:29 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
729 PM CDT THU JUL 28 2011

MOZ037-043-290115-
CASS MO-JACKSON MO-
729 PM CDT THU JUL 28 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON AND NORTHERN
CASS COUNTIES UNTIL 815 PM CDT...

AT 723 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE LOTAWAMA TO
PECULIAR. THE STRONGEST STORM WAS THE STORM NEAR PECULIAR.

ALTHOUGH ADDITIONAL SEVERE WEATHER DOES NOT LOOK IMMINENT...PERIODIC
GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THE THUNDERSTORM OUTFLOW.
THE STORM JUST NORTHEAST OF PECULIAR MAY ALSO PRODUCE SOME HAIL.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LAKE LOTAWANA...PLEASANT HILL...HARRISONVILLE...PERCULIAR...LONE
  JACK...TARSNEY LAKES AND STRASBURG.

LAT...LON 3864 9446 3866 9453 3874 9455 3881 9452
      3888 9446 3897 9433 3901 9424 3900 9413
      3895 9411 3881 9412 3867 9424 3865 9429
      3863 9438
TIME...MOT...LOC 0027Z 288DEG 4KT 3887 9427 3871 9438

BOOKBINDER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 8:31 PM CDTSevere Thunderstorm WarningEAXJohnson, Miami27 min
Jul 28, 11:35 PM CDTSpecial Weather StatementEAXLeavenworth40 min
Jul 29, 3:24 AM CDTExcessive Heat WatchEAXAtchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more36 hr
Jul 29, 4:08 PM CDTExcessive Heat WarningEAXAtchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more5 days

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.